Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Stability theory of difference approximations for multidimensional initial-boundary value problems


Author: Daniel Michelson
Journal: Math. Comp. 40 (1983), 1-45
MSC: Primary 65M10
MathSciNet review: 679433
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A stability theory is developed for dissipative difference approximations to multidimensional initial-boundary value problems. The original differential problem should be strictly hyperbolic and the difference problem consistent with the differential one. An algebra of pseudo-difference operators is built and later used to prove the stability of the difference approximation with variable coefficients. In addition, stability of the Cauchy problem for weakly dissipative difference approximations with variable coefficients is proved.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0679433-2
PII: S 0025-5718(1983)0679433-2
Keywords: Stability theory, initial-boundary value problems, difference approximations, hyperbolic systems
Article copyright: © Copyright 1983 American Mathematical Society